Alert archive / Colorado / Winter Storm Warnings in 2006
Winter Storm Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Oct 20, 2006, 9:01 AM MDT for Chaffee County, Lake County, Saguache County, Colorado. It took effect at Oct 20, 2006, 12:00 PM MDT. It was in force for 18 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 20, 2006, 9:01 AM MDT (15:01 UTC)
- In effect from
- Oct 20, 2006, 12:00 PM MDT
- Expired
- Oct 21, 2006, 5:45 AM MDT
- In force
- 18 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Lake County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 2:38 PM MDT | SNOW 3 | Climax, CO | SNOW SINCE LATE THIS MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 3.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 201501 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 901 AM MDT FRI OCT 20 2006 ...WINTER STORM MOVING INTO THE CENTRAL MOUNTAINS OF COLORADO... .SNOW WILL INCREASE ACROSS THE CENTRAL MOUNTAINS LATE THIS MORNING AND CONTINUE THROUGH TONIGHT. THE SNOW WILL BE HEAVY AT TIMES THIS AFTERNOON AND TONIGHT. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE HIGHER ELEVATIONS...PRODUCING AREAS OF BLOWING SNOW. COZ058-060-202315- /O.NEW.KPUB.WS.W.0010.061020T1800Z-061021T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 901 AM MDT FRI OCT 20 2006 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT SATURDAY. SNOW WILL INCREASE THIS MORNING...AND WILL BE HEAVY AT TIMES THIS AFTERNOON AND TONIGHT. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 TO 12 INCHES WITH LOCALLY HEAVIER AMOUNTS ON NORTHWEST FACING SLOPES. STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. MOST OF THE HEAVIEST SNOW WHICH FALLS ON THE SAWATCH RANGE WILL OCCUR NORTH OF COTTONWOOD PASS. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ COZ059-202315- /O.NEW.KPUB.SB.Y.0020.061020T1800Z-061021T1200Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- INCLUDING...LEADVILLE 901 AM MDT FRI OCT 20 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT SATURDAY. SNOW WILL INCREASE THIS MORNING. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 3 TO 6 INCHES...WITH AMOUNTS UP TO 8 INCHES ON THE EAST SIDE OF THE VALLEY. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ HODANISH
5 follow-up statements
000 WWUS45 KPUB 201805 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1205 PM MDT FRI OCT 20 2006 ...WINTER STORM MOVING INTO THE CENTRAL MOUNTAINS OF COLORADO... .PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. THE SNOW WILL BE HEAVY AT TIMES THIS AFTERNOON AND TONIGHT. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE HIGHER ELEVATIONS...PRODUCING AREAS OF BLOWING SNOW. COZ058-060-210215- /O.CON.KPUB.WS.W.0010.000000T0000Z-061021T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 1205 PM MDT FRI OCT 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 TO 12 INCHES WITH LOCALLY HEAVIER AMOUNTS ON NORTHWEST FACING SLOPES. STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. MOST OF THE HEAVIEST SNOW WHICH FALLS ON THE SAWATCH RANGE WILL OCCUR NORTH OF COTTONWOOD PASS. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ COZ059-210215- /O.CON.KPUB.SB.Y.0020.000000T0000Z-061021T1200Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- INCLUDING...LEADVILLE 1205 PM MDT FRI OCT 20 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 3 TO 6 INCHES...WITH AMOUNTS UP TO 8 INCHES ON THE EAST SIDE OF THE VALLEY. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ HODANISH
000 WWUS45 KPUB 202054 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 254 PM MDT FRI OCT 20 2006 ...WINTER STORM MOVING INTO THE CENTRAL MOUNTAINS OF COLORADO... .PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. THE SNOW WILL BE HEAVY AT TIMES THE REST OF THIS AFTERNOON AND TONIGHT. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE HIGHER ELEVATIONS...PRODUCING AREAS OF BLOWING SNOW. COZ058-060-210500- /O.CON.KPUB.WS.W.0010.000000T0000Z-061021T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 254 PM MDT FRI OCT 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 TO 12 INCHES WITH LOCALLY HEAVIER AMOUNTS ON NORTHWEST FACING SLOPES. STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. MOST OF THE HEAVIEST SNOW WHICH FALLS ON THE SAWATCH RANGE WILL OCCUR NORTH OF COTTONWOOD PASS. RADAR DATA SHOWED A LARGE AREAS OF CONVECTIVE SNOW SHOWERS OVER WESTERN COLORADO. THIS ACTIVITY IS MOVING TOWARDS THE WINTER STORM WARNING AREA. CLOUD TO GROUND LIGHTNING ACTIVITY WAS OCCURRING WITH THESE SNOW SHOWERS. THREE INCHES OF NEW SNOW WAS REPORTED IN CLIMAX AT 230 PM. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ COZ059-210500- /O.CON.KPUB.SB.Y.0020.000000T0000Z-061021T1200Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- INCLUDING...LEADVILLE 254 PM MDT FRI OCT 20 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 3 TO 6 INCHES...WITH AMOUNTS UP TO 8 INCHES ON THE EAST SIDE OF THE VALLEY. RADAR DATA SHOWED A LARGE AREAS OF CONVECTIVE SNOW SHOWERS OVER WESTERN COLORADO. THIS ACTIVITY IS MOVING TOWARDS THE WINTER WEATHER ADVISORY AREA. CLOUD TO GROUND LIGHTNING ACTIVITY WAS OCCURRING WITH THESE SNOW SHOWERS. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ HODANISH
000 WWUS45 KPUB 210007 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 607 PM MDT FRI OCT 20 2006 ...WINTER STORM MOVING INTO THE CENTRAL MOUNTAINS OF COLORADO... .PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT...AND IS EXPECTED TO BE HEAVY AT TIMES. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE HIGHER ELEVATIONS...PRODUCING AREAS OF BLOWING SNOW. COZ058-060-210815- /O.CON.KPUB.WS.W.0010.000000T0000Z-061021T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 607 PM MDT FRI OCT 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 TO 12 INCHES WITH LOCALLY HEAVIER AMOUNTS ON NORTHWEST FACING SLOPES. STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. MOST OF THE HEAVIEST SNOW WHICH FALLS ON THE SAWATCH RANGE WILL OCCUR NORTH OF COTTONWOOD PASS. RADAR DATA SHOWED A LARGE AREAS OF CONVECTIVE SNOW SHOWERS OVER NORTHWESTERN COLORADO. THIS ACTIVITY IS MOVING TOWARDS THE WINTER STORM WARNING AREA. CLOUD TO GROUND LIGHTNING ACTIVITY WAS OCCURRING WITH THESE SNOW SHOWERS. THREE INCHES OF NEW SNOW WAS REPORTED IN CLIMAX AT 230 PM. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ COZ059-210815- /O.CON.KPUB.SB.Y.0020.000000T0000Z-061021T1200Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- INCLUDING...LEADVILLE 607 PM MDT FRI OCT 20 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 3 TO 6 INCHES...WITH AMOUNTS UP TO 8 INCHES ON THE EAST SIDE OF THE VALLEY. RADAR DATA SHOWED A LARGE AREAS OF CONVECTIVE SNOW SHOWERS OVER NORTHWESTERN COLORADO. THIS ACTIVITY IS MOVING TOWARDS THE WINTER WEATHER ADVISORY AREA. CLOUD TO GROUND LIGHTNING ACTIVITY WAS OCCURRING WITH THESE SNOW SHOWERS. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 210307 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 907 PM MDT FRI OCT 20 2006 ...WEATHER SYSTEM MOVING INTO THE CENTRAL MOUNTAINS OF COLORADO... .PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT...AND IS EXPECTED TO BE HEAVY AT TIMES. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE HIGHER ELEVATIONS...PRODUCING AREAS OF BLOWING SNOW. COZ058-060-211200- /O.CON.KPUB.WS.W.0010.000000T0000Z-061021T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 907 PM MDT FRI OCT 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW ACCUMULATION BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 TO 12 INCHES WITH LOCALLY HEAVIER AMOUNTS ON NORTHWEST FACING SLOPES. WINDY TO VERY WINDY CONDITIONS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. MOST OF THE HEAVIEST SNOW WHICH FALLS ON THE SAWATCH RANGE WILL OCCUR NORTH OF COTTONWOOD PASS. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ COZ059-211200- /O.CON.KPUB.SB.Y.0020.000000T0000Z-061021T1200Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- INCLUDING...LEADVILLE 907 PM MDT FRI OCT 20 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOW ACCUMULATION BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 3 TO 6 INCHES...WITH AMOUNTS UP TO 8 INCHES ON THE EAST SIDE OF THE VALLEY. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ METZE
000 WWUS45 KPUB 211145 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 545 AM MDT SAT OCT 21 2006 ...ACCUMULATING SNOW HAS DECREASED OVER THE CENTRAL MOUNTAINS... .ACCUMULATING SNOW HAS DECREASED OVER THE CENTRAL MOUNTAINS...WITH ADDITIONAL SIGNIFICANT SNOW ACCUMULATIONS NO LONGER EXPECTED. COZ058-060-211245- /O.CAN.KPUB.WS.W.0010.000000T0000Z-061021T1200Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 545 AM MDT SAT OCT 21 2006 ...WINTER STORM WARNING IS CANCELLED... ACCUMULATING SNOW HAS DECREASED OVER THE CENTRAL MOUNTAINS...WITH ADDITIONAL SIGNIFICANT SNOW ACCUMULATIONS NO LONGER EXPECTED...THEREFORE THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER STORM WARNING. $$ COZ059-211245- /O.CAN.KPUB.SB.Y.0020.000000T0000Z-061021T1200Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- INCLUDING...LEADVILLE 545 AM MDT SAT OCT 21 2006 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... ACCUMULATING SNOW HAS DECREASED OVER THE CENTRAL MOUNTAINS...WITH ADDITIONAL SIGNIFICANT SNOW ACCUMULATIONS NO LONGER EXPECTED...THEREFORE THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Oct 20, 4:18 AM MDT, 4 hours 43 minutes earlier.
Area forecast discussion, Oct 20, 4:18 AM MDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 418 AM MDT FRI OCT 20 2006 .SHORT TERM... (TODAY AND TONIGHT) SHORT TERM METEOROLOGICAL CONCERNS FOR THE CWFA INCLUDE SNOW AMOUNTS FOR THE CENTRAL MOUNTAINS AND FRONTAL PASSAGE. CWFA CURRENTLY EXPERIENCING MOSTLY CLEAR TO PARTLY CLOUDY SKIES...WITH THE EXCEPTION OF PORTIONS OF THE CENTRAL MOUNTAINS...WHERE SOME LIGHT SNOW HAS BEEN REPORTED AT TIMES. ALSO...EARLY MORNING LATE OCTOBER TEMPERATURES RUNNING SLIGHTLY BELOW CLIMATOLOGICAL AVERAGES. LATEST SHORT TERM MODELS INDICATE THAT NORTHWEST FLOW ALOFT SHOULD BE NOTED TODAY AND TONIGHT WITH NORTHERLY SURGE MOVING ACROSS THE EASTERN PLAINS TONIGHT. FOR THE CENTRAL MOUNTAINS...ESPECIALLY THE NORTHERN SECTIONS...LATEST VERSIONS OF MM5/GFS INDICATING SUB-ADVISORY SNOW AMOUNTS SHOULD BE NOTED TONIGHT INTO TONIGHT...WITH THE HEAVIEST SNOW EXPECTED TONIGHT. LATEST NAM SUGGESTS THAT SNOW ADVISORY LEVELS COULD BE REACHED TONIGHT OVER SECTIONS OF THE CENTRAL MOUNTAINS. FOR NOW...HAVE DECIDED TO SPLIT THE DIFFERENCE BETWEEN THE MM5/GFS AND NAM SOLUTIONS AND PAINT SOME HEALTHY SNOW AMOUNTS OVER NORTHERN SECTIONS OF THE CENTRAL MOUNTAINS...ESPECIALLY TONIGHT...BUT STILL GENERALLY BELOW ADVISORY/WARNING CRITERIA. IF NAM IS CORRECT...A WINTER WEATHER HIGHLIGHT MAY BE NEEDED FOR PORTIONS OF THE CENTRAL MOUNTAINS...HOWEVER WILL LET LATER SHIFTS CONTINUE TO MONITOR THIS POTENTIAL SECOND PERIOD ISSUE. IN ADDITION TO THE SNOW...GUSTY WINDS ARE EXPECTED TODAY INTO AT LEAST EARLY TONIGHT...ESPECIALLY OVER THE HIGHER TERRAIN. SWITCHING THE FOCUS TO TEMPERATURES...EXPECT A RELATIVELY MILD DAY TODAY...ESPECIALLY OVER EASTERN SECTIONS WITH MAXIMUM TEMPERATURES OVER THE EASTERN PLAINS RUNNING NEAR CLIMATOLOGICAL AVERAGES. THANKS SURROUNDING OFFICES FOR COORDINATION/COLLABORATION. .LONG TERM... LINGERING PRECIP SATURDAY INTO SATURDAY EVENING...WITH WEAK UPSLOPE AND MODEST MOISTURE OVER THE AREA. UPWARD VERTICAL MOTION FAIRLY WEAK...WHICH WILL KEEP ANY SNOW ACCUMS FAIRLY LIGHT. WILL BE MUCH COLDER...WITH MAX TEMPS STRUGGLING INTO THE 30S AND 40S MOST AREAS. CURRENT FORECAST COVERS SCENARIO WELL...MADE VERY FEW CHANGES THROUGH SATURDAY NIGHT. WARM-UP BEGINS SUNDAY...AS UPPER TROUGH MIGRATES EAST AND RIDGE DEVELOPS OVER THE ROCKIES. SOUTHERN STREAM SYSTEM MOVES BY TO THE SOUTH OF THE STATE TUESDAY...LIKELY TOO FAR SOUTH TO PRODUCE ANY PRECIP IN COLORADO. MAIN CHANGE TO THE GRIDS IN THE SUN-TUE TIME PERIOD WAS TO WARM MAX TEMPS UP EACH DAY...AS 700 MB THERMAL RIDGE BUILDS OVER THE AREA...ESPECIALLY LATE SUNDAY INTO MONDAY. NEXT MAJOR TROUGH DEVELOPS OVER THE WRN U.S. ON WEDNESDAY...THEN SLOWLY SLIDES EAST BY NEXT WEEKEND. LATEST GFS SUGGESTS CURRENT GRIDS ARE TOO QUICK TO BEGIN PRECIP EAST OF THE CONTINENTAL DIVIDE ON THURSDAY...BUT GIVEN RANGE OF MODEL SOLUTIONS...WILL REFRAIN FROM THE DAY 7 YO-YO FOR NOW AND LEAVE THINGS RELATIVELY UNTOUCHED. --PETERSEN && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 77/10
Hazardous weather outlook, Oct 20, 6:57 AM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 657 AM MDT FRI OCT 20 2006 COZ058>089-093>099-211300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 657 AM MDT FRI OCT 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW ACCUMULATIONS...GENERALLY IN THE 2 TO 7 INCH RANGE ARE EXPECTED OVER THE MOSQUITO AND EASTERN SAWATCH RANGES BETWEEN NOW AND SUNRISE SATURDAY...WITH THE HEAVIEST SNOW EXPECTED LATER TODAY AND TONIGHT. IN ADDITION...SNOW ACCUMULATIONS GENERALLY AROUND AN INCH OR SO ARE EXPECTED OVER PORTIONS OF TELLER AND NORTHERN EL PASO COUNTY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OCCASIONAL RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE DAY SATURDAY INTO SATURDAY EVENING...WITH LOCAL SNOW ACCUMULATIONS OF AN INCH OR TWO OVER THE MOUNTAINS...MAINLY ABOVE 9000 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE CENTRAL MOUNTAINS LATER TODAY AND ESPECIALLY TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 9:01 AM MDT | Snow and Blowing Snow Advisory | PUB | Lake | 21 hr |
Nearby
Winter Storm Warnings in Colorado, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.